Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



A proof and extension of Dehn's lemma

Authors: Arnold Shapiro and J. H. C. Whitehead
Journal: Bull. Amer. Math. Soc. 64 (1958), 174-178
MathSciNet review: 0103474
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. M. Dehn, Über die Topologie des dreidimensionalen Raumes, Math. Ann. 69 (1910), no. 1, 137–168 (German). MR 1511580,
  • 2. C. D. Papakyriakopoulos, Dehn's lemma and asphericity of knots, Ann. of Math. vol. 66 (1957) pp. 1-26. MR 90053
  • 3. H. Seifert and W. Threlfall, Lehrbuch der Topologie, Leipzig, 1934.
  • 4. R. Thom, Espaces fibrés en sphères et carrés de Steenrod, Ann. Sci. École Norm. Sup. (3) vol. 69 (1952) pp. 109-182. MR 54960

Additional Information


American Mathematical Society